MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE; INSTRUMENT, BIOPSY

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE; INSTRUMENT, BIOPSY
Model Number 360-1080-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
Biopsy was performed on patient.As sample was removed, the metal outer cannula tip of the device was embedded in the sample, the needle pincer was fully exposed.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the manufacturing and inspection records for this lot was conducted.No deviations or non-conformances were found.One opened sample was returned from the customer for review.A visual inspection was performed on the returned products, and it was found that the pincer was bent back and the tri-tips were broken off the tip of the cannula, preventing the device from properly obtaining a sample, hence the complaint is confirmed.There are stringent computer and photographic inspections that ensure the cannula tri-tips are not deformed during the manufacturing process.The tri-tip damage was likely caused by the device striking a hard external surface or a hard object such as a bone or possibly getting caught on some human tissue and pulling back.Since the most likely cause for the damaged needles is not related to a manufacturing issue, no corrective action can be implemented at this time.

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT WITH CO-AXIAL INTRODUCER NEEDLE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key21392416
Report Number0001625425-2025-00945
Device Sequence Number18239746
Product Code KNW
UDI-Device Identifier00886333224005
UDI-Public(01)00886333224005(17)270228(10)11561544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number360-1080-03
Device Lot Number11561544
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown